can't wait until I can have another
- I received a shot in my knee about a month ago. I had such relief from pain that I couldn't believe it. Unfortunately it only lasted about a month. I will get another, but am trying to hold out as long as I can to try to stretch the time between shots out. I had no side effect from the shot, but was warned by DR what they might be. The point is I was pain free for a month.
- —Guest Diane
no more knee injections!
- Dr. did not give any info re: adverse reactions to shot in left knee. Injection of both numbing and steroid were extremely painful. Would not do knee again. Have had foot, shoulder and back injections with no side affects and long term relief so I did not expect the knee injection to be so painful or to have any of these symptoms with no relief for the initial pain. I think Dr. irresponsible for telling me that shots were my only option and that he could do it right then. I went expecting to schedule knee surgery. Will not go back.
- I had a cortisone shot in the knee yesterday and was'nt told of any side effects. Not too much last evening but today my face is bright red...not just flushed. Looks as if I have a really bad sun burn. The redness has now spread to chest, neck and arms. And I have a splitting head ache. Also the calf of my leg is sore. It took my all day to put together it was a reaction from the shot. Wish I had known that and what to do for it. And how long it will last.
- —Guest Nancy
Kept in the dark
- Although I was told that injections could not be given more than every 6 months, I was not warned about the intense pain I suffered for 24 hours afterwards. The pain is now less, but my knee more flexible. I am following this up with advice from a physiotherapist and exercises, as I do not want a knee replacement unless all else fails.
- —Guest Lucy
- I was not informed of any side effects of the shot.and now I found out I have fat atrophy its embarrassing you cant hide it nor get rid of it
- —Guest crystal
- Received a coritison shot into my wrist. Within 48 hours the extensor tendon that lifts your thumb had ruptured. Dr's say it was due to arthritis but seems related to the cortisone shot. I have been battling arthritis in my wrist for 2 years and have received a total of 3 cortisone shots during that time. I also experienced the facial flushing, menstrual spotting and the flare. The first night after the shot I spent the whole night back and forth to the bathroom. I have never had to pee that much before, it was every 1-2 hours. I am scheduled for surgery to have a tendon transfer done so that I can have somewhat normal use of my thumb. I will spend 8 weeks in a splint. Hoping for a good outcome. I was not informed of risks and don't think I would have gotten the shot had I known.
- —Guest Dianah
Was not told of any side effects
- I was not told about side effects, but inability to sleep, and weight gain, are the worstl!!
- —Guest judy
unaware of side affects
- Thank goodness for internet...got cortisone in both shoulders and felt real shaky right after the shot, thought it was because I was nervious. Got home and my head was just pounding and felt allittle queasy,and feverish and flush in the face. The second day felt the same maybe alittle worse. Finally looked on internet and looked up the shot and sure enough, found out other people had some of the same reactions. Doctor never told me of any side effects. The pain in my shoulders is still there.The worse for me is this very bad headache. Hopeing I get some good relief in the next few days. Thank Goodness for info on internet!!!
- —Guest carol
- 79 yrs. old. Take no kind of meds., healthy and fairly active. One cortisone shot in the heel early this morning. All day I've felt kind of weird = tired, rather short of breath, with head pressure. Tried to rest but heart palpitations were shaking me and I could her my heartbeat. After reading these posts I wonder if I will be able to sleep and rest tonight. Thanks to all for your information, none of which I got from the hurried doctor.
- —Guest Gracie H.
- Just wanted to say that I didn't have any side-effect that everybody else on this forum reports. Shot into my shoulder (behind my shoulder blade) reduced the signficant locking/clicking of my shoulder. Still not got full mobility but a lot better that what it was. I felt a benefit within half-hour from having the injection - I could drive home with more comfort immediately. Its helped me so far. Still too early to judge whether it resolves my problems completely.
- —Guest David
- Yesterday I had the second cortisone shot in my back - the first one a couple of weeks ago. After the first one, I didn't get any relief whatsoever. But, yesterday I almost immediately felt relief but alone with that, I felt very nauseous, which I felt the last time also but attributed it to my pain killers. My face was also very hot and still is today. It feels like I have fever. And, I'm so glad I read about the side effects that people mentioned because I also am extremely emotional and can cry at the drop of a hat. I'm hoping all this will go away but the nausea lasted for a long time after the first shot and is even worse this time. BTW, I wasn't told about any side effects by my doctor.
- —Guest Helen
- I was not told about the side effects by my orthopedic and after two shots in a one year time frame on my right foot; I notice a white line of discoloration and questioned it. She said the color on my foot would come back and she was right it's back to normal. The pain was relieved only for six months at a time and now I am due for another. I'm 7 months pregnant and my OBGYN said it was ok since some pregnant women need this shot which is equivalent to a steroid shot in order to help the baby develop their lungs as needed. Our bodies are different and reactions too. So if you don't try it you would never know if it might work for you.
- —Guest Selinet
unexpected side effects
- I had probably 4 cortisone shots in my knee over past couple years. I am a candidate for knee replacement with no cartilage left; I got 90% relief and stopped limping; but I did not know I was experiencing side effects until I read these remarks from other people; I have hot and cold flashes; trouble sleeping; irritibility; nervousness and the worst is extreme heart palpitations so bad I cannot sleep. I did not know this was from the shot. I think reactions are much worse this time than with previous cortisone shots. Doctor said next thing to try is Syn-Visc and then I will need surgery if no relief. Doctor never warned me either about side effects. I am 64 so it is worrisome to have heart palpitations. I hope to help inform others with this response.
- —Guest Marilyn
was not told of side effects, but works!
- i had a cortisone injection yesterday in my left hip. i'm 54 & have advanced degeneration and could barely walk or tie my own shoes. i was told by my ortho that a hip replacement is inevitable but to try the injections first. the actual pain of the injection itself wasnt bad (but tightening of the muscle and pressure type pain). i walked out of there afterwards just fine. by the time i got home and anesthetic wore off the pain not only returned but returned with a vengence. i was on the couch by 5pm and limping again. i had trouble falling asleep as well. my face got very red and i felt feverish for a while too. BUT...once i fell asleep, and woke today with no pain (first time in over a year) i was out gardening by noon. the pain isn't completely gone yet but it's 95% better already! my face is still extremely flushed, especially on the side of the injection, and my blood pressure rose to 149/96 but my hip is feeling MUCH better. so far i'm thrilled. side effects are very tolerable!
- —Guest Barb
NO never again
- I went in for what I was told was a heel spur. I was rushed into getting the shot without having a chance to ask questions, being informed of any side effects, or talk about options. Dr. running behind schedule and even though I was new I was not given time to talk to him. Had the injection in my right heel for plantars faciatis/achilles tendinitis. Shot was painful through out, left a burn pattern in my foot in areas that were not painful before, and has not relieved the pain yet, two days later. I will not get another one ever again. There has to be other options.
- —Guest Guest Cheryl